Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Mar 13, 2008, 7:00 AM EDT. It took effect at Mar 13, 2008, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 7:00 AM EDT (11:00 UTC)
- In effect from
- Mar 13, 2008, 2:00 PM EDT
- Expired
- Mar 13, 2008, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 131100 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU MAR 13 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON FOR PORTIONS OF THE INTERIOR WESTERN FLORIDA PANHANDLE FOR A LONG DURATION OF CRITICALLY LOW DAYTIME HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE...MOVING EAST OVER THE AREA..BRINGS A DRY DAY TO THE AREA. FLZ005-132200- /O.NEW.KMOB.FW.W.0027.080313T1800Z-080313T2200Z/ INLAND OKALOOSA- 600 AM CDT THU MAR 13 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON. LOWEST DAYTIME HUMIDITIES LOOK TO RANGE FROM 30 TO 35 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES SUPPORTS POTENTIAL FOR FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 6:12 AM EDT, 48 minutes earlier.
Area forecast discussion, Mar 13, 6:12 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT THU MAR 13 2008
.SHORT TERM TODAY AND TONIGHT...A SOUTHERLY WIND FLOW WILL INCREASE
THROUGHOUT THE DAY AS BETWEEN WEAKENING HIGH PRESSURE MOVING EAST OF
THE AREA AND LOW PRESSURE TRACKING FROM THE SOUTHERN PLAINS TOWARD
THE MID MISSISSIPPI RIVER REGION. BROAD UPPER RIDGE OVER THE FORECAST
AREA THIS MORNING WILL BE REPLACED WITH SERIES OF WEAK UPPER
DISTURBANCES MOVING IN ZONAL FLOW OVERNIGHT. MOISTURE WILL BE INCREASING
FROM TOP TO BOTTOM OVER THE NEXT 24 HOURS...SO LOOK FOR CIRRUS CLOUDS
TO START OFF THE DAY...FOLLOWED BY MID LEVEL CLOUDS IN THE EVENING
AND LOW CLOUDS AFTER MIDNIGHT. OVERALL PRECIPITABLE WATER VALUES WILL
INCREASE BY ABOUT ONE INCH ACROSS THE BOARD FROM AROUND 0.3 INCH TO
1.3 INCH.
PRECIPITATION COVERAGE WILL ALSO INCREASE...STARTING WITH A MIX OF
LIGHT PATCHY RAIN WITH EMBEDDED ISOLATED RAIN SHOWERS THIS EVENING...
PRIMARILY ACROSS OUR WESTERN AND SOUTHERN ZONES...WITH NUMEROUS RAIN
SHOWERS AND A FEW THUNDERSTORMS MOST LOCATIONS AFTER MIDNIGHT.
LOOK FOR HIGHS FROM 70 TO 75 DEGREES AWAY FOR THE COAST...WITH MID TO
UPPER 60S NEAR THE COOLER GULF WATERS. THE SOUTHERLY WINDS WILL KEEP
OVERNIGHT LOWS IN THE LOWER TO MID 50S...OR ABOUT 6 TO 8 DEGREES
ABOVE NORMAL. /22
.LONG TERM FRIDAY THROUGH WEDNESDAY...LOW PRESSURE...FORECAST TO
DEVELOP OVER THE RED RIVER VALLEY OF TEXAS/OKLAHOMA FRIDAY AFTERNOON...
LIFTS EASTWARD ACROSS THE MID SOUTH/TENNESSEE RIVER VALLEY ON
SATURDAY. EAST OF THE LOW...WARM AIR IS PUMPED NORTHWARD INTO THE
WEEKEND. DAYTIME HIGHS ON SATURDAY POSSIBLY MOVING ACROSS THE 80
DEGREE MARK FOR SEVERAL AREAS AND WITH HIGHER DEWPOINTS...WILL FEEL
LIKE A TOUCH OF SUMMER. A SERIES OF UPPER LEVEL DISTURBANCES SHOULD
KEEP THE AIRMASS DISTURBED ENOUGH TO SUPPORT MODERATE TO HIGH CHANCES
OF THUNDERSTORMS ON FRIDAY OF WHICH WE WILL ALSO BE WATCHING FOR THE
POTENTIAL OF SEVERE WEATHER. WE WENT SLIGHTLY ABOVE THE MODEL NUMBERS
FOR PRECIPITATION TO CHANCE PROBABILITIES ON SATURDAY WITH MORE
UPPER ENERGY MOVING THROUGH...FRONT COMING IN FROM THE WEST AND
LOWER PRESSURES PASSING BY TO THE NORTH. DRIER AND COOLER WEATHER
COMES LATE SATURDAY NIGHT/SUNDAY IN THE WAKE OF FRONTAL PASSAGE AND HIGH
PRESSURE BUILDING EASTWARD. NEXT ROUND OF THUNDERSTORMS IS FORECAST
TUESDAY AS ANOTHER LOW MOVES OUT OF THE SOUTHERN PLAINS BRINGING A
COLD FRONT THROUGH OUR AREA. GFS HINTS AT AN INCREASED RISK OF STRONG
STORMS TUESDAY. WILL LEAVE IT AT THAT FOR NOW AS SYSTEM KINEMATICS
DRIVING THUNDERSTORM INITIATION...INTENSITY AND PROPAGATION EARLY
NEXT WEEK MOST ASSUREDLY WILL CHANGE AS WE MOVE CLOSER TO THE EVENT.
STAY TUNED. A MODERATING TEMPERATURE TREND IS ANTICIPATED EARLY NEXT
WEEK WITH THE ONSET OF SOUTHERLY FLOW. /10
&&
.MARINE...HIGH PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO WILL
DRIFT EAST AND WEAKEN THROUGH FRIDAY...ALLOWING SOUTHERLY WINDS TO
INCREASE AND SEAS TO BUILD AHEAD OF AN APPROACHING COLD FRONT. THE
COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT...FOLLOWED BY A
MODERATE TO STRONG NORTHERLY WIND FLOW LATE SATURDAY NIGHT CONTINUING
INTO SUNDAY. SOUTHEAST WINDS INCREASE ON MONDAY AS LARGE HIGH
PRESSURE MOVES EAST OF THE AREA ONCE AGAIN. /22
&&
.FIRE WEATHER...LATEST GRIDDED HUMIDITY FIELDS THIS MORNING SHOW 4
TO 5 HOURS OF 30 TO 35 PERCENT OVER NORTHERN OKALOOSA COUNTY THIS
AFTERNOON...WHICH WARRANTS A RED FLAG WARNING THERE. NOT ANTICIPATING
CRITICAL HUMIDITIES ON FRIDAY AS DEWPOINTS CONTINUE TO MODERATE. WITH
AN UPWARD TREND IN SOUTH/SOUTHWESTERLY WINDS WITHIN THE MIXED LAYER
NEXT COUPLE AFTERNOONS...DISPERSION LOOKS TO MOVE INTO GOOD RANGES.
/10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 56 76 60 / 00 70 40 10
PENSACOLA 68 57 73 61 / 00 60 60 10
DESTIN 68 56 70 64 / 00 60 70 10
EVERGREEN 74 52 72 56 / 00 60 50 20
WAYNESBORO 73 52 76 58 / 05 60 40 20
CAMDEN 74 52 73 57 / 05 60 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: AND INLAND OKALOOSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 13, 12:20 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1120 PM CDT WED MAR 12 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 140400- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1120 PM CDT WED MAR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY AS A WARM...MOIST... SOUTHERLY FLOW DEVELOPS IN ADVANCE OF AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM. THERE IS SOME POTENTIAL FOR SEVERE STORMS OVER THE OUTLOOK AREA FRIDAY AFTERNOON AND NIGHT AHEAD OF THE COLD FRONT. THE EVENTUAL TRACK OF THE SURFACE LOW WILL DETERMINE THE RISK OF SEVERE WEATHER...STAY TUNED FOR LATER FORECASTS. THERE WILL BE AN INCREASING RIP CURRENT RISK EARLY THIS WEEKEND DUE TO THE EXPECTED INCREASE IN SOUTHERLY WINDS WITH TIDAL RANGES FROM 1.5 TO 2 FEET ON AVERAGE. HAZARDOUS MARINE CONDITIONS ALSO LIKELY THIS WEEKEND AS SEAS BUILD IN RESPONSE TO AN INCREASE IN THE ONSHORE WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS FRIDAY.
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.